Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Deformations of schemes and other bialgebraic structures


Author: J. P. Pridham
Journal: Trans. Amer. Math. Soc. 360 (2008), 1601-1629
MSC (2000): Primary 14B12, 14D15, 13D10
DOI: https://doi.org/10.1090/S0002-9947-07-04355-3
Published electronically: July 23, 2007
MathSciNet review: 2357707
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There has long been a philosophy that every deformation problem in characteristic zero should be governed by a differential graded Lie algebra (DGLA). In this paper, we show how to construct a Simplicial Deformation Complex (SDC) governing any bialgebraic deformation problem. Examples of such problems are deformations of a Hopf algebra, or of an arbitrary scheme. In characteristic zero, SDCs and DGLAs are shown to be equivalent.


References [Enhancements On Off] (What's this?)

  • 1. Alexander Grothendieck.
    Technique de descente et théorèmes d'existence en géométrie algébrique. II. Le théorème d'existence en théorie formelle des modules.
    In Séminaire Bourbaki, Vol. 5, Exp. No. 195, pages 369-390. Soc. Math. France, Paris, 1995. MR 1603480
  • 2. Vladimir Hinich.
    Deformations of sheaves of algebras.
    Adv. Math., 195(1):102-164, 2005. MR 2145794
  • 3. Luc Illusie.
    Complexe cotangent et déformations. I.
    Lecture Notes in Mathematics, Vol. 239, Springer-Verlag, Berlin, 1971. MR 0491680 (58:10886a)
  • 4. Saunders Mac Lane.
    Categories for the working mathematician.
    Graduate Texts in Mathematics, Vol. 5, Springer-Verlag, New York, 1971. MR 0354798 (50:7275)
  • 5. Marco Manetti.
    Deformation theory via differential graded Lie algebras.
    In Algebraic Geometry Seminars, 1998-1999 (Italian) (Pisa), pages 21-48. Scuola Norm. Sup., Pisa, 1999.
    arXiv math.AG/0507284. MR 1754793
  • 6. J. P. Pridham.
    Deforming $ l$-adic representations of the fundamental group of a smooth variety.
    J. Algebraic Geom., 15(3):415-442, 2006. MR 2219844
  • 7. J. P. Pridham.
    The pro-unipotent radical of the pro-algebraic fundamental group of a compact Kähler manifold.
    Ann. Fac. Sci. Toulouse Math., 6, 16(1):147-178.
  • 8. Daniel Quillen.
    Rational homotopy theory.
    Ann. of Math. (2), 90:205-295, 1969. MR 0258031 (41:2678)
  • 9. Michael Schlessinger.
    Functors of Artin rings.
    Trans. Amer. Math. Soc., 130:208-222, 1968. MR 0217093 (36:184)
  • 10. Moss E. Sweedler.
    Hopf algebras.
    Mathematics Lecture Note Series. W. A. Benjamin, Inc., New York, 1969. MR 0252485 (40:5705)
  • 11. Charles A. Weibel.
    An introduction to homological algebra.
    Cambridge University Press, Cambridge, 1994. MR 1269324 (95f:18001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14B12, 14D15, 13D10

Retrieve articles in all journals with MSC (2000): 14B12, 14D15, 13D10


Additional Information

J. P. Pridham
Affiliation: Trinity College, Cambridge, CB2 1TQ, United Kingdom
Email: J.P.Pridham@dpmms.cam.ac.uk

DOI: https://doi.org/10.1090/S0002-9947-07-04355-3
Received by editor(s): October 31, 2005
Received by editor(s) in revised form: April 25, 2006
Published electronically: July 23, 2007
Additional Notes: The author was supported during this research by Trinity College, Cambridge and by the Isle of Man Department of Education
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society